A 30-year-old lady presented with three episodes of generalised seizures, paraesthesiae, irritability, and intermittent confusion since her first delivery 5 months ago. Over the past 3 weeks, she had developed exertional dyspnoea and easy fatigue. She was previously fit and well and the recent delivery was eventless. On examination, she demonstrated carpopedal spasm and other typical features of hypocalcaemia. Serum calcium was 0.88 mmol/l (2.102.55), magnesium 0.63 mmol/l (0.581.03), phosphate 2.3 mmol/l (0.81.4), and parathyroid hormone (PTH) 4.2 pg/ml (10.068.3). Echocardiogram showed severe left ventricular dysfunction. CT brain was normal. Diagnosis of idiopathic hypoparathyroidism was made and severe hypocalcaemia was considered to be the cause of encephalopathy, neuromuscular irritability, and cardiomyopathy. The patient was started on calcium supplements and α-calcidol and the doses were progressively increased to 6 mg and 4 μg respectively. She was supported with calcium gluconate infusion to control acute symptoms of confusion and seizures. Once the dose of α-calcidol was maximised, calcium infusion was slowly tapered off. However this led to prompt recurrence of symptoms requiring recommencement of i.v. calcium. Coeliac disease was excluded and she was commenced on s.c. PTH 20 μg twice a day. This led to clinical improvement and normalisation of serum calcium level with successful withdrawal of calcium infusion within a week. Her cognitive state normalised and a few weeks later left ventricular rejection fraction increased to 55%. Two months later a trial of withdrawal of PTH led to recurrence of hypocalcaemia (1.5 mmol/l), which normalised on recommencement of PTH therapy. She has now been advised to continue this indefinitely and has remained clinically well and eucalcaemic for the past year. This is an unusual case with only a few case reports in the literature on the use of PTH for hypoparathyroidism as most patients demonstrate an excellent response to calcium and vitamin D therapy.